I have been doing some research and came across powerpoint presentation on diagnosing lyme. In it was a picture of a bulls eye and then a pic of a streaky rash on someone's back. I almost fell off my chair b/c I remember a time, probably a month and 1/2 after my 1st symptom started my husband said, what's this streak on your back? as he was applying psoriasis med. We both just disregarded it. I remember thinking what now as I'd been starting to have one thing after another. But now I wonder if that could have been significant.
I read this goes along with Bartonella but my Igenex test came back neg for it. I tested positive for ehrlichiosis. Any thoughts?
There are different Bart rashes but from what I have read the most common one is the red streaks, looks kinda like stretch marks. I've had this myself, and have many symptoms of Bart but also tested negative for it. A blood smear out of Fry labs showed something in my blood that is thought to be Bart-like, and I've had the biggest response to Bart-specific abx.
For me the rash was on my belly and was several parallel streaks about 1/2 in wide and a few inches long. It was faint relative to the really dark red ones I've seen online, and faded in a couple of days. The first time I saw it was after starting Bactrim, a Bart targeting abx. I only saw it that one time, about a year ago.
I was just at my LLMD's today and he still thinks that Bart is an issue, in part due to rashes I have. These are not the streaks but instead blotchy redness that looks like sunburn that show up in weid shapes on my face and neck. I just happened to have a prominant red square (about 4x4 inches) on my chest today, dead center, with fairly sharp edges. I also get this on my face a lot and it can look like the lupus malar rash. It looks weird to me because the edges of the rash are always well defined against my natural complexion which is pale. When I blush, it fades back to normal. With this rash, it can be clear lines between red and pale. Looks really funky.
I also have a lot of hard pimple-like bumps as well as flat red dots. These are on large portions of my body, including chest, back, forearms, legs below the knee, and face. I've never had (or at least I have not seen) a bull's eye, but get these other skin issues. I recently paused all my meds for about a month so these are not medication reactions.
Thanks Wonko. Seems like I should probably mention this then to my LLMD when I next see her. I normally have rosacea and psoriasis so it is hard for me to tell what's going on with my skin.
However, on sunday night I really noticed that malar like rash you just mentioned. I have pimple like rash on my nose and part of my cheeks. I also have 2 dry skin spots in both eyebrows- very odd. Also have something on my neck that does not seem like psoriasis to me. I had started to get worried about lupus but then I read these things happen with lyme too. My ANA came back saying something like: cytoplasmic speckling of unknown significance but generally inconsistent w/ Dx of Lupus. So my primary and LLMD said it seemed ok. I still wonder though... I read that ANA can pick up any auti-immune disease and psoriasis is one so I thought maybe that was it.
Was also wondering if the worsening of my skin issues are related to the start of my Abx on friday night, part of a herx or something...
I might also note that the psoriasis on the rest of my body is clearing up without meds, I've been dealing with this for years so I know something is up with my body for sure. And no sinus headaches and I used to get them all the time- very odd... but I'll take it given my other symptoms at the moment!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.